Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 404, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 14, 2006, 6:41 PM CDT for Wagoner County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2006, 6:41 PM CDT (23:41 UTC)
- Expired
- Aug 14, 2006, 7:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 142341
SVRTSA
OKC145-150015-
/O.NEW.KTSA.SV.W.0404.060814T2341Z-060815T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
641 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 715 PM CDT
* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH.
THIS STORM WAS LOCATED NEAR TULLAHASSEE...MOVING EAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WAGONER AND
OKAY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3605 9521 3604 9523 3602 9523 3597 9529
3595 9528 3591 9529 3586 9523 3583 9527
3580 9551 3589 9558 3608 9529 3608 9521
$$2 follow-up statements
000
WWUS54 KTSA 142356
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT MON AUG 14 2006
OKC145-150015-
/O.CON.KTSA.SV.W.0404.000000T0000Z-060815T0015Z/
WAGONER OK-
656 PM CDT MON AUG 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WAGONER COUNTY...
AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO
70 MPH. THIS STORM WAS LOCATED NEAR WAGONER...MOVING EAST AT 15 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WAGONER AND
OKAY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3605 9521 3604 9523 3602 9523 3597 9529
3595 9528 3591 9529 3586 9523 3583 9527
3580 9551 3589 9558 3608 9529 3608 9521
$$000
WWUS54 KTSA 150009
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT MON AUG 14 2006
OKC145-150019-
/O.EXP.KTSA.SV.W.0404.000000T0000Z-060815T0015Z/
WAGONER OK-
709 PM CDT MON AUG 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR WAGONER COUNTY EXPIRES AT 715
PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS OF 40 TO 50 MPH AND HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM ACROSS EASTERN WAGONER COUNTY.
LAT...LON 3605 9521 3604 9523 3602 9523 3597 9529
3595 9528 3591 9529 3586 9523 3583 9527
3580 9551 3589 9558 3608 9529 3608 9521
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:48 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 14, 2:48 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 248 PM CDT MON AUG 14 2006 .DISCUSSION... POPS FORECAST WILL BE SOMEWHAT TRICKY TONIGHT AS FRONTAL BOUNDARY PRESENTLY FROM ABOUT A MIAMI TO PAWNEE LINE SAGS ACROSS PART OF THE AREA DURING THE NIGHT. IN ADDITION...AN OUTFLOW BOUNDARY FROM SOUTHERN KANSAS STORMS EARLY THIS MORNING REMAINS PRESENT SOMEWHERE NEAR I-40. A FEW STORMS HAVE BEGUN TO FIRE ALONG THESE TWO FEATURES AND SHOULD CONTINUE ON THROUGH THE EVENING. MODIFIED MORNING SOUNDINGS INDICATE DEEP INVERTED-V STRUCTURE AND A FEW STRONG OR DAMAGING DOWNBURSTS SEEM LIKELY THROUGH THE EVENING HOURS...WITH BETTER CHANCES TO THE SOUTH AND EAST. MEANWHILE A WELL DEFINED MCV CLEARLY SEEN ON VIS SATELLITE NEAR ABILENE CONTINUES TO SLOWLY LIFT NORTH NORTHEAST. MODEL TRENDS HAVE BEEN TO LIFT THIS FEATURE ALMOST DUE NORTH AND EVENTUALLY SHEAR IT APART AS IT ENCOUNTERS THE FRONTAL ZONE ACROSS NW OKLAHOMA. THIS FEATURE COULD SERVE TO ENHANCE CONVECTION ALONG FRONT SHOULD IT MAINTAIN ITSELF LONG ENOUGH AND WILL THUS KEEP MEDIUM TO HIGH CHANCE POPS GOING THROUGH THE NIGHT MOST AREAS. FRONTAL POSITION AND POSSIBLE ONGOING CONVECTION EARLY MAKE FOR TRICKY TEMP FORECAST TUESDAY. BOTH WRF/GFS FROM 12Z SUGGEST FRONT WILL NOT CLEAR SE OKLAHOMA AND GIVEN UPPER FLOW PATTERN AND TIME OF YEAR THIS SEEMS PLAUSIBLE...BUT IF CONVECTION BECOMES MORE WIDESPREAD OUTFLOW COULD PUSH MUCH FURTHER SOUTH. HAVE STUCK WITH IDEA OF GOING ABOVE GUIDANCE TEMPS WITH FAR SOUTHERN AREAS AGAIN TOPPING 100. RETURN FLOW SETS UP QUICKLY MIDWEEK AS FRONT WASHES OUT AND BRINGS MORE HOT WEATHER. AGAIN HAVE GONE WELL ABOVE GUIDANCE TEMPS THROUGH THE LATER PERIODS. STILL SOME POSSIBILITY OF ANOTHER FRONTAL BOUNDARY APPROACHING FROM THE NORTH BY THE WEEKEND...BUT FOR NOW HAVE KEPT HOT AND DRY FORECAST THROUGH DAY 7. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 93 76 100 / 30 30 20 10 FSM 74 94 73 95 / 50 30 20 10 MLC 74 100 74 102 / 40 20 20 10 BVO 67 92 68 100 / 20 30 20 10 FYV 68 89 67 91 / 40 30 20 10 BYV 66 88 65 89 / 40 30 20 10 MKO 70 93 72 99 / 40 30 20 10 MIO 66 92 70 98 / 30 30 20 10 F10 71 95 72 100 / 40 30 20 10 HHW 77 101 76 101 / 30 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 14, 4:15 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT MON AUG 14 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
415 PM CDT MON AUG 14 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND ALL NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EAST CENTRAL OKLAHOMA AND
ALL NORTHWEST ARKANSAS.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
HOT TEMPERATURES COMBINED WITH A MOIST AIR MASS HAS PRODUCED
MODERATE TO STRONG INSTABILITY THIS AFTERNOON. SCATTERED
THUNDERSTORMS ARE ONGOING ACROSS MUCH OF THE AREA THIS
AFTERNOON...WITH THE GREATEST COVERAGE ALONG A STALLED BOUNDARY
LOCATED FROM NEAR FAYETTEVILLE ARKANSAS TO OKMULGEE OKLAHOMA. THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND
DOWNBURST WINDS OF 70 MPH. CONDITIONS SUPPORTING THIS TYPE OF
SEVERE WEATHER ARE COMMON ACROSS ALL EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS.
HOT AND HUMID CONDITIONS HAVE PRODUCED HEAT INDICES
BETWEEN 100 TO 105 OVER MUCH OF SOUTHEASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS. PRECAUTIONS SHOULD BE TAKEN FOR ANY REQUIRED
OUTDOOR ACTIVITIES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE SHORT LIVED NATURE OF
ANY SEVERE THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THE LINGERING FRONTAL BOUNDARY WILL SUPPORT MORE THUNDERSTORM
ACTIVITY ON TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS WHEN THE ATMOSPHERE IS MOST UNSTABLE. STORMS THAT FORM WILL
BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS BUT MOST WILL REMAIN
BELOW SEVERE LEVELS.
MUCH OF THE AREA WILL BEGIN EXPERIENCING AFTERNOON HEAT INDICES IN
THE 100 TO 105 DEGREE RANGE BY WEDNESDAY AND THIS WILL CONTINUE
THROUGH THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Aug 14, 6:01 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST SALLISAW 35.46N 94.79W
08/14/2006 M59 MPH SEQUOYAH OK MESONET
&&
PBSLocal storm report, Aug 14, 6:02 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 6 S HASKELL 35.73N 95.67W
08/14/2006 E70 MPH MUSKOGEE OK PUBLIC
&&
PBSSpecial weather statement, Aug 14, 6:04 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT MON AUG 14 2006
ARZ029-142345-
SEBASTIAN AR-
604 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 604 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JENNY LIND...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED 2 MILES NORTH OF HARTFORD. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS
INCLUDE...CROSSROADS...MILLTOWN...PATTERSON...URSULA...HARTFORD...GRE
ENWOOD...LAVACA...ARKOLA...HUNTINGTON...MIDLAN
D...DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...EXCELSIOR...MANSFI
ELD...FORT CHAFFEE...JENNY LIND...RYE HILL...BLOOMER AND CENTRAL
CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 14, 6:18 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT MON AUG 14 2006
OKZ073-150000-
PITTSBURG OK-
618 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
NORTHERN PITTSBURG
AT 618 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTHERN PITTSBURG COUNTY...MOVING EAST AT 10 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 14, 6:30 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON AUG 14 2006
ARZ019-OKZ069-072-150030-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
630 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN NORTHEAST OKLAHOMA
ADAIR
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 630 PM CDT...DOPPLER RADAR INDICATED ISOLATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FURRY TO 6 MILES WEST OF
VIAN...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BUNCH...MC
KEY...VIAN...BRUSHY...SHORT...MARBLE
CITY...BOX...UNIONTOWN...CONCORD...MOUNTAINBURG...CEDARVILLE...NATURA
L DAM...CHESTER...FURRY...FIGURE FIVE...RUDY AND LEE CREEK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Local storm report, Aug 14, 6:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG POTEAU 35.05N 94.62W
08/14/2006 LE FLORE OK BROADCAST MEDIA
INITIAL REPORTS OF TREE AND ROOF DAMAGE.
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 38 min |
| Aug 14, 4:54 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 36 min |
| Aug 14, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 26 min |
| Aug 14, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 15 min |
| Aug 14, 5:42 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 63 min |
| Aug 14, 5:43 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 47 min |
| Aug 14, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 47 min |
| Aug 14, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.